carboplatin/ Paclitaxel

Hi everyone, I have read on some blogs from overseas about people who have developed some 'arthritis' style symptoms after having their chemo.  After 6 treatments I have developed pain in my joints... it started as a small pain in my right hand thumb joint, then for ease of explanation has increased and progressed to joints from there - almost like following my circulatory system.  (Right shoulder, left arm, left hip, feet and right hip) Also - the larger the joint, the more intense the pain AND has continued to develop in the months after my chemo has finished. (I am now 4 1/2months  on from my last chemo treatment).  The more I move the less intense it is, so, if I am exercising or working, the pain seems to be much less noticeable, but for example, when I sit, sleep, watch a move- my joints seem to set and it takes quite a while to get moving albeit with quite painful joints.. has anyone else experienced this? Claire

Comments

  • Hi Claire,


    My treatment regime included carboplatin/paclitaxel and whilst I didn't have the symptoms that you describe, I did have others... fatigue being the most prominent one.  As every person is different and responds to treatment in different ways, I guess it's safe to say I was one of the fortunate ones.


    Have you spoken to your medical team about what you are experiencing?  It can take quite a bit of time for the drugs to leave your system (again, everyone is different.) I still get chemo brain occasionally and it has been almost 4 years since I finished chemo!! But it may well be that your symptoms are being caused by something other than the chemo.


    I hope you get the answers you need soon and that the pain you are experiencing lessens each day.


    Take care,


    Karen


     

    Sassy_biker
  • Hi Karen - you know what I got most out of your response??!!  That you had treatment 4 years ago!!!  Yea you!!  I have chemo brain, and my family are being very polite, but its hard being so vague sometimes!!   YES  i have spoken to my Oncologist, no real help as he has not had this issue before...


    cheers


    Claire

  • Hi,


    I am now 5 years on from my diagnosis, surgery and 18 weeks of  treatment. I also have suffered arthritis, which I’m sure was from the combination of chemo therapies . I also had other issues. I have read that in the UK they were conducting studies into this, I had discussed this with my Oncoligist who explained that these trials or studies all need funding and we don’t have the funds. I am pleased you have now finished your treatment, yes exercise is a great asset, swimming or aquarobics is wonderful and less stressful on the body. My GP recommend that I take Curcumin & Fish Oil which I have say is helping. I suggest you discuss this with your Oncologist on your 6 monthly check and also if you have a good GP, I had xrays showing my weak bones and the arthritis.  I am like you if I’m moving I’m good once I sit I’m like an old woman, no miracle cures. Your “Arthritis” could settle  in time remember our bodies have taken quite a hammering, I already had some arthritis before this so who knows. remember we and our bodies have been through a lot, time is a great healer always be kind to yourself.


    Chris


     

  • Dear Churchmouse,


    I became rather stiff like you.  A friend recommended I try Turmerix powder (a food/herb supplement).  As it is not chemical, I thought it worth a try and the change in my movement was obvious and visible after about 5 days.  After 10 days I could 'boogie' again!  Walking down stairs - no problem.  Getting in and out of cars - much better.  So I have kept it up at a minimum amount.  My oncologist and GP have no objection to it.  People in India who have the herb all the time in their diet don't get arthritis!  I bought it at a Floriade pop up stall, but now order it on line.


    Good luck.

  • Hi Claire and Karen, I have just started my 2nd type of chemo Carboplatin and paclitaxel for Granulosa CT. I was also taking an estrogen reducing medication which has a side effect of joint pain. Which I felt a lot, now as I'm on chem I stopped that tablet my joint pain has lessened a lot. I do still have arthritis in my hands and feet. I will let you know how this chemo affects my joint pain.


    Take care.

Sign In or Register to comment.